Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 42, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Apr 16, 2019, 9:45 PM CDT for Juneau County, Wisconsin. It took effect at Apr 18, 2019, 5:30 PM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2019, 9:45 PM CDT (02:45 UTC)
- In effect from
- Apr 18, 2019, 5:30 PM CDT
- Expired
- Apr 23, 2019, 5:50 PM CDT
- In force
- 5 days
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Juneau County, WI
The radar
The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Necedah (NCAW3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05403000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 16, 6:25 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 16, 6:25 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 625 PM CDT Tue Apr 16 2019 .SHORT TERM...(This evening through Wednesday) Issued at 344 PM CDT Tue Apr 16 2019 At 3 PM, a warm front was located near the Iowa and Missouri border. Temperatures north of this front are in the 60s. Meanwhile south of this front, temperatures were in the 70s and lower 80s. This front will gradually move north tonight and Wednesday as a deepening low pressure system moves out of the Southern Plains and Upper Mississippi Valley. Like the past couple of days, there are still questions on far north this front will get. Many of the deterministic models and a few convective producing models suggest that it will move as far north Interstate 90 in western Wisconsin. Meanwhile, the HREF has this front staying south of our area. Both the GFS and NAM have most unstable CAPES climbing up to 1000 J/kg south of I-90, so there will be enough instability for some scattered storms. The 0-3 km shear still ranges from 30 to 40 knots. However, if those storms do not become surface based, the 1-3 km shear is a third to a half of those values and it would be unlikely for any of these storms to become severe. Due to this uncertainty, like the SPC marginal risk for our area. If severe did occur, it would likely be a short window between 2 PM and 7 PM. Wind and hail would be the primary concerns, but may have to watch the warm front for the potential of an isolated tornado. Precipitable water values will be in the 0.75 to 1 inch range. This will result in some heavy rain at times. Both the NAM and EWCMWF have rainfall totals ranging from a half to 1.5 inches north of I-90 and up to a half inch across the remainder of the area. Meanwhile, the GFS is further south with its heaviest rainfall. It has 1 to 1.75 inches south of I-90 and anywhere from a half to 1 inch across the remainder of the area. .LONG TERM...(Wednesday night through Tuesday) Issued at 344 PM CDT Tue Apr 16 2019 On Thursday, a shortwave trough will be moving across the area. This will result in scattered showers during the late morning and afternoon. Rain totals look to be light with totals less than a tenth of an inch. Much of the Easter weekend is looking warm and dry. High temperatures will range from the upper 50s to upper 60s. Both the ECMWF and GEM keep the area dry. Meanwhile, the GFS has some light rain along and south of I-90 on Sunday afternoon and evening. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 625 PM CDT Tue Apr 16 2019 Cigs: clouds will be thickening and lowering overnight/Wed morning as a warm front approaches from the south. Saturation continues to increase and deepen as Wed wears on (per RH fields and bufkit soundings) and expectation is to drop into IFR/MVFR by 18z or so, likely dropping a bit more before 00z. Low cigs look to hold at the TAF sites into Thu. WX: expecting shra to blossom along/north of a approaching warm front after 12z Wed. Isold thunder also possible, but won't add to forecast at this time. Should be a short window for morning showers. Expect a break for the early part of the afternoon with more SHRA/TS sparking ahead of a cold front for mid/late afternoon. Again, will keep thunder out of the forecast, but see the potential for at least VCTS. instability fairly meager thanks to low clouds, but enough elevated for isold/sct thunder potential. Winds: holding easterly for the most part, with a few gusts mainly Wed morning. Could become more south if warm front moves north - some uncertainty with how north it will get. Look for a swing to the northwest with passage of cold front near/after 00z Thu. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...Boyne AVIATION...Rieck
Hazardous weather outlook, Apr 16, 4:53 AM CDT, 16 hours 52 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 453 AM CDT Tue Apr 16 2019 IAZ011-030-MNZ079-088-096-WIZ032-033-041-053-054-061-171200- Allamakee-Clayton-Wabasha-Winona-Houston-Buffalo-Trempealeau- La Crosse-Vernon-Crawford-Grant- 453 AM CDT Tue Apr 16 2019 This Hazardous Weather Outlook is for portions of northeast Iowa, southeast Minnesota, and southwest into western Wisconsin. .DAY ONE...Today and Tonight Flooding continues along portions of the Mississippi River. There is a chance for thunderstorms tonight, mainly across northeast Iowa and southwest Wisconsin. The main threat is lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Flooding will continue along portions of the Mississippi River, with water levels gradually falling through the weekend. There is a chance for thunderstorms Wednesday into Wednesday night. A few storms Wednesday afternoon and evening could be strong with a risk for hail, especially across northeast Iowa and southwest Wisconsin. However, at this time, widespread severe thunderstorms are not expected. In addition, locally heavy rainfall is possible later tonight through Wednesday evening. Should heavy rain become widespread, additional flooding could result. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-034-042>044- 055-171200- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Dodge-Olmsted- Mower-Fillmore-Taylor-Clark-Jackson-Monroe-Juneau-Adams-Richland- 453 AM CDT Tue Apr 16 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Today and Tonight There is a chance for thunderstorms tonight, mainly across northeast Iowa and southwest Wisconsin. The main threat is lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance for thunderstorms Wednesday into Wednesday night. A few storms Wednesday afternoon and evening could be strong with a risk for hail, especially across northeast Iowa and southwest Wisconsin. However, at this time, widespread severe thunderstorms are not expected. In addition, locally heavy rainfall is possible Wednesday through Wednesday evening. Should heavy rain become widespread, additional flooding could result. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. RRS/Lawrence
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 9:45 PM CDT | River Flood Warning | ARX | Adams, Juneau | 6 days |
| Apr 17, 6:40 AM CDT | Special Weather Statement | ARX | Dodge | 50 min |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.